MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC®, SL STEM, UNCEMENTED, 6, TAPER 12/14; ALLOCLASSIC ZWEYMULLER SL FEMORAL STEM, ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC®, SL STEM, UNCEMENTED, 6, TAPER 12/14; ALLOCLASSIC ZWEYMULLER SL FEMORAL STEM, ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL
Model Number N/A
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Product not available.
 
Event or Problem Description
It was reported that: cone of shaft fractured after patient fell.Outcome - revision due to implant fracture.
 
Event or Problem Description
It was reported that: cone of shaft fractured after patient fell.Outcome- revision due to implant fracture.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: addi received on 22 dec 2021.Implant date initial implant date year 2000, no exact day known.Revision report no information provided by customer.Associated devices added.D10: medical product: item #: 3535, lot #: 2019367, allocl csf anchorage cap 61, item #: 3595, lot #: 2024153, insert metasul csf 61/28, item #: 19.28.06, lot #: 2029793, metasul head 28mm "m" 12/14.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Investigation and conclusion: 1.Event description: it was reported that the patient was implanted with an alloclassic sl stem and metal-on-metal acetabular components in 2000.In 2017 the acetabular components were revised due to metal-related pathology.Subsequently, the stem was revised on (b)(6) 2021 due to stem fracture after a fall of the patient two days before.Harm: s3 - instability, moderate hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: the alloclassic sl stem was discarded; therefore, a product evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no relevant deviations or anomalies during manufacturing.5.Conclusion: it was reported that the patient was implanted with an alloclassic sl stem and metal-on-metal acetabular components in 2000.In 2017 the acetabular components were revised due to metal-related pathology.Subsequently, the stem was revised on (b)(6) 2021 due to stem fracture after a fall of the patient two days before.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).No medical records were provided; therefore, the patient- and procedure-related factors that may have caused or contributed to the fracture of the stem remain unknown.In addition, the stem was discarded and therefore could not be examined.Due to the lack of medical records and the unavailability of the stem, the reported event could not be confirmed and possible causes could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
ALLOCLASSIC®, SL STEM, UNCEMENTED, 6, TAPER 12/14
Common Device Name
ALLOCLASSIC ZWEYMULLER SL FEMORAL STEM, ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12934148
Report Number0009613350-2021-00645
Device Sequence Number20060022
Product Code LZO
UDI-Device Identifier00889024481138
UDI-Public00889024481138
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K193050
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2005
Device Model NumberN/A
Device Catalogue Number2846
Device Lot Number2025100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/22/2021
01/20/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/21/2022
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight110 KG